MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during endobronchial lung biopsy procedure, a customer called at start of case to report problems with system, it was stated that the catheter was pulling in one direction.Technical service engineer (tse) suggested double checking clinical setup for obstructions or pressure on system.Tse suggested replacing the catheter, this resolved the issue.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the catheter assembly instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the catheter would not center and was pulling to the side.Intuitive surgical, inc.(isi) has received the catheter for evaluation.However, the failure analysis has not been completed yet.A follow-up mdr will be submitted if additional information is obtained.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the catheter associated with this complaint and completed investigations.The reported issue with the instrument could not be replicated nor confirmed.Visual inspection was performed, and no external physical damages were observed.No residue, debris or fluid were observed on the housing, green sensor connector, and tool channel.No noise or fluid were observed in the housing when the housing was shaken.The fiber was inspected using the exfo scope and the fiber appears to be smooth with no signs of damage.Some debris was found on the fiber but was able to be cleaned using the sensor connector cleaner and by performing the wet clean method.The air leak test was performed and passed twice using an in-house reprocessing cover.No steady stream of bubbles observed, and the leak tester was able to maintain 140-180mmhg air pressure.Electrical continuity was tested and passed using a multimeter.The full continuity leak test was performed and passed twice.The instrument was fully functional.No product issue was found.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21955384
Report Number2955842-2025-18295
Device Sequence Number20649232
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)K14241125
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-01
Device Catalogue Number490305
Device Lot NumberK14241125 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/06/2025
06/04/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/28/2025
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown